Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Aug 31, 2017, 8:34 PM CDT for Davidson County, Tennessee. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2017, 8:34 PM CDT (01:34 UTC)
- Expired
- Sep 1, 2017, 8:34 PM CDT
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whites Creek near Bordeaux (BORT1).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
672
WGUS44 KOHX 010134
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
834 PM CDT Thu Aug 31 2017
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Whites Creek At Bordeaux AFFECTING Davidson County
.Heavy rains across the area have caused Whites Creek at Bordeaux to go above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-011334-
/O.NEW.KOHX.FL.W.0006.170901T0134Z-000000T0000Z/
/BORT1.1.ER.170901T0053Z.170901T0115Z.000000T0000Z.NO/
834 PM CDT Thu Aug 31 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Whites Creek At Bordeaux
* From this evening until further notice.
* At 08PM Thursday the stage was 18.6 feet...and rising.
* Flood stage is 18.0 feet.
* At 20.0 feet...Water floods low spots along Hamilton Ave, further inundation
of homes in the area is also occurring.
* At 18.0 feet...Flooding of homes along Hamilton Ave in Bordeaux occurs.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in
the Bordeaux area.
&&
LAT...LON 3617 8685 3624 8675 3634 8675 3634 8685
3626 8689 3620 8689
$$1 follow-up statement
073
WGUS84 KOHX 011350
FLSOHX
Flood Statement
National Weather Service Nashville TN
850 AM CDT Fri Sep 1 2017
...The flood warning is cancelled for the following rivers in Tennessee...
Whites Creek At Bordeaux AFFECTING Davidson County
.Whites Creek will remain below bankfull stage, but caution is advised near the creek today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-011420-
/O.CAN.KOHX.FL.W.0006.000000T0000Z-170901T1350Z/
/BORT1.2.ER.170901T0053Z.170901T0715Z.170901T1007Z.NO/
850 AM CDT Fri Sep 1 2017
The Flood Warning is cancelled for
The Whites Creek At Bordeaux
* Until 12/31 17:59.
* At 08AM Friday the stage was 10.9 feet.
* Flood stage is 18.0 feet.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in
the Bordeaux area.
&&
LAT...LON 3617 8685 3624 8675 3634 8675 3634 8685
3626 8689 3620 8689
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 31, 7:30 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 31, 7:30 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 730 PM CDT Thu Aug 31 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .SHORT TERM... (Tonight-Sat Night) Usually do not do it this way, but issued the afternoon suite of forecast products before this late afternoon AFD composition to give the variety of customers we serve at least the latest detailed information within the AFM and PFM products. A lot of time, effort, detail was put into the grids to ensure the best and most accurate forecast possible for all those we serve. Broke out a late this afternoon zone grouping per the latest regional radar mosiac trends and short range model consensus, including the latest HRRR solution. Factored in the latest consensus short range model outlooks into into this evening forecast period also. In addition to this, in agreement with latest afternoon WPC Diagnostic Discussion reasoning and applied it to the mid state region. As stated within this discussion, model solution consensus seems to be slower than the actual TD track. However, leaned toward a tri consensus solution of the 31/12Z GFS, 31/12Z NAM, and the 30/00Z UKMET across our area. These solutions seem to initialize best and make reasonable sense with TD Harvey's track progression. Looks like bulk of the heavier rainfall that the mid state will experience will be between 01/00Z-01/09Z, bringing definite mdt to heavy shwrs and the potential of sct tstms to mid state region. With all this said, TD should continue to make its northeastward progression and move into wrn portions of the mid state region by 01/12Z. It should be in the Nashville Metro area by 01/18Z, and then continues its push northeastward into south cntrl KY by 02/00Z. To the east of its track, will continue to mention the possiblity of iso/sct shwrs/tstms. As is the case with a tropical system like this, on the east side within the spiral rain bands that are presently moving across the mid state region the potential exists thru at least the early evening tonight of iso tornadoes forming. As the sfc low moves northeastward, any chance of iso/sct tstms should end, with moderate rainfall continuing. So, rainfall will be experienced across the mid state thru Friday night. As what by then will be after 02/00Z the remnants of TD Harvey continue to push northeastward, will go with light iso to sct light shwrs across cntrl and eastern portions of the mid state on Sat. Rainfall chances should end across the mid state by Sat night. As for temps...overnight lows tonight will be slightly warmer than normal with lows in the mid to upper 60s. Highs on Friday will not warm up much from overnight tonight low values with highs in the upper 60s to lower 70s, and those lower 70s being east of the expected forecast track. Overnight lows on Fri night will be quite seasonably cool with lows in the mid to upper 50s. Afternoon highs on Sat will rebound into the mid to upper 70s across wrn and srn portions, but remain in the 60s across the Upper Cumberland Region. Overnight lows on Sat night should continue within the mid to upper 50s range. Will address the potential of flash flooding and expected rainfall amounts within the Hydrology section below. .LONG TERM... (Sun-Thu) The next frontal system will move thru the mid state region on Tue with sct shwrs and tstms possible. The mid state could possibly experience iso shwrs and tstms on Thu. Otherwise dry conditions will prevail with pleasant early Sept wx. Afternoon highs are expected to be in the low to mid 80s, upper 70s to around 80 Cumberland Plateau Region. After frontal passage on Tue, very pleasant afternoon high temps are expected Wed and Thu afternoons. Highs will be in the low to mid 70s, around 70 Cumberland Plateau Region. Overnight lows will mainly be in the 60s Sun Night and Mon night, before taking the cool plunge from the upper 50s Tue night into the lower 50s by Thu night. && .AVIATION... 00Z TAF DISCUSSION. Remnants of hurricane Harvey expected to push across the mid-state ...resulting in degraded flying conditions through the period. CIGs/VSBYs expected to down way down tonight...and largely remain that way through the period. Winds also expected to become gusty 20-30 mph. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham- Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......04 AVIATION........04
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1147 AM CDT Thu Aug 31 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1147 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is now in effect for most of Middle Tennessee. Locations across the higher elevations of the Upper Cumberland Region, southern portions of the Cumberland Plateau Region, and far southern counties across central and eastern portions of the mid state are not within this watch area currently. There is a slight risk of severe storms for counties near the Tennessee/Alabama border this afternoon through early this evening. There is a marginal risk of severe storms for locations around the I-40 corridor and southward up to the above mentioned slight risk area for this afternoon through early this evening. With any severe storms that do occur, the formation of isolated tornadoes will be the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain will persist through Friday as Tropical Depression Harvey moves across Middle Tennessee. Forecast rainfall amounts from today through Friday afternoon range from up to 1 inch along the Cumberland Plateau, to 3 to 5 inches across the Nashville Metro Area, to 6 to 8 inches around Clarksville and Land-between- the-Lakes. Also, areas generally east of I-65 remain under a marginal risk of severe storms on Friday, with isolated tornadoes once again being the primary threat. Winds will increase across most of Middle Tennessee tonight and Friday as the center of Harvey tracks across the mid state. Sustained speeds of 10 to 20 mph will be common, with gusts of 30 mph or greater in many areas, is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through Friday afternoon for severe storms and possible flooding. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 INCH Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Aug 31, 5:36 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 3 NW MOUNT PLEASANT 35.58N 87.23W
08/31/2017 MAURY TN EMERGENCY MNGR
7 POWER POLES DOWN ALONG WITH TREES. TDS OBSERVED ON
RADAR AT TIME OF REPORT.
&&
EVENT NUMBER OHX1700764
MR3Local storm report, Aug 31, 7:48 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
08/31/2017 DAVIDSON TN TWITTER
VIDEO AND PICTURES SHOW CARS PARTIALLY SUBMERGED AT
VANTAGE WAY AND ROSA PARKS BLVD.
&&
EVENT NUMBER OHX1700765
MR3Local storm report, Aug 31, 7:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 8 NNW NASHVILLE 36.28N 86.84W
08/31/2017 DAVIDSON TN EMERGENCY MNGR
WATER RESCUES ONGOING ALONG WHITES CREEK.
&&
EVENT NUMBER OHX1700766
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:05 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more | 7 hr |
| Aug 31, 7:50 PM CDT | Tornado Warning | OHX | Williamson | 25 min |
| Aug 31, 7:55 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 7:59 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 8:15 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 30 min |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Perry | 64 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 59 hr |
| Aug 31, 9:30 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 2 hr |
| Aug 31, 9:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 5 hr |
| Aug 31, 10:19 PM CDT | Flash Flood Warning | OHX | Davidson, Marshall, Maury, Williamson | 3 hr |
| Aug 31, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 26 min |
| Aug 31, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 32 min |
| Aug 31, 11:01 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Aug 31, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 28 min |
| Aug 31, 11:42 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more | 16 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:53 PM CDT | Tornado Warning | OHX | Davidson | 9 min |
| Sep 1, 12:17 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson | 3 hr |
| Sep 1, 12:57 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Sep 1, 1:09 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 51 min |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 20 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Montgomery | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Stewart | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Humphreys | 30 hr |
| Sep 1, 1:15 AM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Sep 1, 3:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Robertson | 2 hr |
| Sep 1, 4:29 AM CDT | River Flood Warning | OHX | Cheatham | 24 hr |
| Sep 1, 5:39 AM CDT | River Flood Advisory | OHX | Davidson, Sumner | 3 hr |
| Sep 1, 5:40 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Sep 1, 5:43 AM CDT | River Flood Advisory | OHX | Hickman | 5 hr |
| Sep 1, 9:20 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Montgomery | 33 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Stewart | 39 hr |
| Sep 1, 11:30 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Sep 1, 3:15 PM CDT | River Flood Advisory | OHX | Montgomery | 25 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.